Alert archive / California / River Flood Watches in 2015

River Flood Watch 1, NWS Eureka, CA

February 5, 2015Humboldt County, California

NWS Eureka, CA issued this river flood watch at Feb 5, 2015, 3:05 PM PST for Humboldt County, California. It took effect at Feb 7, 2015, 8:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:05 PM PST (23:05 UTC)
In effect from
Feb 7, 2015, 8:00 AM PST
Expired
Feb 6, 2015, 9:39 AM PST
In force
Issued by
NWS Eureka, CA
Flood severity
None

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (CA) at Fernbridge (FRNC1). The gauge peaked at 20.41 ft at Feb 7, 2015, 9:00 AM PST.

actionminormoderate0102002/0502/0602/07
Action stage
14 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11479560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WGUS66 KEKA 052305
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA, CA
305 PM PST THU FEB 5 2015

...The National Weather Service in Eureka has issued a flood watch 
for the following rivers in California...

  Eel River At Fernbridge affecting Humboldt County 

Significant rainfall expected to occur tonight through Friday will
result in a rapid rise on the Eel River which potentially could
cause minor flooding Saturday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

&&

CAC023-061105-
/O.NEW.KEKA.FL.A.0001.150207T1300Z-000000T0000Z/
/FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
305 PM PST THU FEB 5 2015

 THE NATIONAL WEATHER SERVICE in Eureka has issued a 

* FLOOD WATCH FOR 
  THE Eel River At Fernbridge.
* from late Friday night until further notice...OR UNTIL THE WATCH IS
  CANCELLED.
* AT  2:15 PM Thursday the stage was 0.8 feet.
* Minor FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 20.0 feet.
* FORECAST...Flood stage may be reached by Saturday morning.
* This river is forecast to fluctuate near 0.5 FT thru this 
  afternoon. Then forecast to rise above monitor stage of 14.0
  FT Friday evening then expected to rise above flood stage of 
  20.0 FT Saturday morning. Then forecast to crest near 21.0 FT late 
  Saturday morning then forecast to fall below flood stage of 20.0 FT
  Saturday afternoon then forecast to fall below monitor stage of 
  14.0 FT. Sunday morning then forecast to recede to near 12.0 FT 
  Sunday afternoon.

$$
2 follow-up statements
283 
WGUS66 KEKA 061103
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA, CA
303 AM PST FRI FEB 6 2015

...The flood watch continues for the following rivers in 
California...

  Eel River At Fernbridge AFFECTING Humboldt County 

Significant rainfall expected to occur tonight through Friday will
result in a rapid rise on the Eel River which potentially could
cause minor flooding Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

&&

CAC023-062303-
/O.CON.KEKA.FL.A.0001.150207T1300Z-000000T0000Z/
/FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM PST FRI FEB 6 2015

THE FLOOD WATCH CONTINUES FOR
  THE Eel River At Fernbridge
* From late tonight until further notice.
* AT  2:00 AM Friday THE stage WAS 3.7 feet.
* Minor FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 20.0 feet.
* FORECAST...FLOOD STAGE MAY BE REACHED BY tomorrow morning.
* This River is forecast to rise through the day reaching
  monitor stage of 14.0 FT by this evening. It will continue to 
  to rise above flood stage of 20.0 FT by tomorrow morning then
  forecast to crest near 21.0 FT late tomorrow morning. It is
  expected to fall below flood stage of 20.0 FT tomorrow
  afternoon then forecast to fall below monitor stage of 14.0 FT 
  Sunday morning then forecast to remain near 14.0 FT early Monday
  morning.

$$
581 
WGUS66 KEKA 061739
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA, CA
939 AM PST FRI FEB 6 2015

...The flood watch is cancelled for the following rivers in 
California...
 
  Eel River At Fernbridge AFFECTING Humboldt County
 
  and has been replaced a by flood warning.
&&

CAC023-061809-
/O.CAN.KEKA.FL.A.0001.150207T1600Z-000000T0000Z/
/FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
939 AM PST FRI FEB 6 2015

THE FLOOD WATCH IS CANCELLED FOR
  THE Eel River At Fernbridge
  AND REPLACED BY A FLOOD WARNING.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Feb 5, 3:01 PM PST, 4 minutes earlier.

Area forecast discussion, Feb 5, 3:01 PM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST THU FEB 5 2015

.SYNOPSIS...RAINS WILL CONTINUE ACROSS THE AREA THROUGH THE
WEEKEND. THE HEAVIEST RAIN IS EXPECTED LATE TONIGHT AND FRIDAY
ALONG WITH GUSTY COASTAL AND RIDGE TOP WINDS. SHOWERS WILL PERSIST
ON SATURDAY. ON SUNDAY...ANOTHER SYSTEM WILL BRING HEAVY RAIN TO
THE AREA AGAIN.

&&

.DISCUSSION...AN UPPER TROF WILL CONTINUE TO DIG OVER THE E
PACIFIC...CONTINUING THE FEED OF TROPICAL AND SUB-TROPICAL
MOISTURE. SEVERAL DISTURBANCES WILL ROUND THE BASE OF THIS LARGER
SCALE TROF...AND THIS WILL LEAD TO THE PERIODIC INCREASES IN QPF
AMOUNTS FROM INTO THE WEEKEND. HEAVY RAINS ARE EXPECTED ACROSS
THE ENTIRE CWA WITH THIS EVENT...WITH HIGHEST RAINFALL AMOUNTS
APPROACHING 10 INCHES ACROSS THE HIGHER SW FACING TERRAIN. WITH
THE PERSISTENT S-SE WINDS...AT TIMES QUITE STRONG...RAIN SHADOWING
IS EXPECTED TO CONTINUE IN THE HUMBOLDT BAY REGION...PERHAPS
EXTENDING N ALONG THE COASTAL PLAIN INTO DEL NORTE COUNTY. THE
KING RANGE AND THE SISKIYOUS OF E DEL NORTE COUNTY WILL BE THE
MOST FAVORABLE AREAS FOR HEAVY PRECIP...DUE IN PART TO THE
STRONGEST OROGRAPHIC LIFT.

WINDS WILL BE QUITE STRONG...PARTICULARLY ALONG THE COASTAL PLAIN
AND ACROSS THE COASTAL MOUNTAINS. RIDGE TOPS FARTHER INLAND WILL
ALSO EXPERIENCE STRONGER WIND GUSTS...PARTICULARLY IN THE TRINITY
HORN AT THE HIGHEST ELEVATIONS. THE NEXT WIND MAXIMUM IS FORECAST
TO OCCUR TONIGHT INTO FRI MORNING. FORECAST WINDS AND GUSTS LOOK
MARGINAL FOR A WIND ADVISORY AT THIS TIME...BUT THIS WILL NEED TO
BE CLOSELY MONITORED BY THE EVENING AND OVERNIGHT SHIFTS. WIND
GUSTS OVER 60 MPH ARE POSSIBLE OVER EXPOSED HIGHER TERRAIN WITH
GUSTS TO 40 MPH POSSIBLE ACROSS THE COASTAL PLAIN.

THE BEST CHANCES FOR ISOLATED THUNDERSTORM DEVELOPMENT APPEARS TO
BE FROM FRI EVENING THRU THE DAY SAT OVER THE N COASTAL WATERS AND
ADJACENT LAND AREAS OF THE REDWOOD COAST. CONFIDENCE IS LOW...BUT
MODEST INSTABILITY VALUES SHOULD COUPLE WITH STRONG DYNAMICS TO
PRODUCE AT LEAST A FEW STORMS. ENUF SHEAR SHOULD BE AVAILABLE FOR
SOME ORGANIZATION AND LONGEVITY OF WHATEVER DOES DEVELOP.

SNOW LEVELS ARE EXPECTED TO DROP ENUF OVER THE TRINITY HORN TO
ALLOW FOR SEVERAL INCHES OF SNOW AT THE HIGHEST ELEVATIONS LATE
FRI AND FRI NIGHT. TOTALS OF AROUND 6 INCHES ARE POSSIBLE ON THE
RIDGETOPS WITH LESSER AMOUNTS AT PASS LEVEL.

THE LAST IN THE SERIES OF DISTURBANCES WILL SWEEP ACROSS THE AREA
LATE MON. HIGH PRESSURE IS EXPECTED TO BUILD BEHIND THIS
DISTURBANCE AND SHOULD FINALLY BRING AN END TO THIS RAIN EVENT.
/SEC

&&

.AVIATION...A FRONT APPROACHING NORTHWEST CALIFORNIA IS BRINGING MVFR
DUE TO WIDESPREAD RAIN. EXPECT THESE CONDITIONS TO CONTINUE THROUGH
TONIGHT. LOCAL DROPS TO IFR IS POSSIBLE IN SOME OF THE HEAVIER RAIN
BANDS THIS EVENING AND OVERNIGHT. WINDS WILL ALSO INCREASE
OVERNIGHT, ESPECIALLY ALONG THE COAST AND OVER THE HIGHER TERRAIN.

&&

.MARINE...THE AFTERNOON BUOY OBSERVATIONS ARE REPORTING SEAS RANGING
ANYWHERE FROM 12 FT NEAR THE IMMEDIATE COAST TO 17 FT FURTHER
OFFSHORE. THERE WAS NO ASCAT PASS ACROSS OUR WATERS THIS AFTERNOON,
SO THERE IS SOME UNCERTAINTY OVER HOW STRONG THE WINDS REALLY ARE. A
STRONG COLD FRONT APPROACHING THE AREA WILL BRING STRONG SOUTHERLY
GALE CONDITIONS TO THE OUTER WATERS TONIGHT INTO FRIDAY. LEFT THE
GL.W'S UNCHANGED. MODELS NOW INDICATE CONDITIONS ACROSS THE INNER
WATERS SHOULD DETERIORATE TO GALE EARLY FRIDAY MORNING, SO ISSUED
GL.W'S FOR THE INNER WATERS. WINDS SHOULD EASE LATE FRIDAY, AS THE
FRONT MOVES INLAND. BUT VERY STEEP SHORT PERIOD SEAS ARE EXPECTED TO
CONTINUE INTO THE WEEKEND. ISSUED SE.W'S FOR THE OUTER WATERS TO
ACCOUNT FOR THIS. SEE THE MWW FOR MORE DETAILS.

&&

.HYDROLOGY...THE EEL RIVER AT FERNBRIDGE AND THE NAVARRO RIVER AT
NAVARRO ARE STILL FORECAST TO CREST OVER FLOOD STAGE...WITH A
CREST TIME NOW TOWARD MIDNIGHT FRIDAY NIGHT. THE EEL RIVER NEAR
SCOTIA...THE MAD RIVER NEAR ARCATA...THE RUSSIAN RIVER NEAR
HOPLAND...THE S FORK OF THE EEL RIVER NEAR MIRANDA AND THE VAN
DUZEN RIVER NEAR BRIDGEVILLE ARE FORECAST TO RISE NEAR OR INTO
MONITOR STAGE. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FLOOD WATCH FROM 10 PM THIS EVENING THROUGH FRIDAY EVENING
     FOR CAZ001>004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR PZZ470-475.

     GALE WARNING UNTIL 4 PM FRIDAY FOR PZZ470-475.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR PZZ450-455.

     GALE WARNING FROM 6 AM TO 4 PM FRIDAY FOR PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 5, 5:40 AM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
540 AM PST THU FEB 5 2015

CAZ001>004-076-061345-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
540 AM PST THU FEB 5 2015

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT THIS EVENING THROUGH FRIDAY
EVENING.

MODERATE TO HEAVY RAIN AND STRONG WINDS ARE EXPECTED TODAY AND
TONIGHT. THIS MAY CAUSE LOCAL FLOODING...DOWNED TREES AND
ROCKSLIDES ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT THIS EVENING THROUGH FRIDAY
EVENING.

MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE ON FRIDAY.
THIS MAY CAUSE FLOODING...DOWNED TREES AND ROCKSLIDES ON
ROADWAYS.

SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AND SNOW
LEVELS WILL DROP TO AROUND 5000 FT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:28 PM PSTGale WatchEKA17 hr
Feb 5, 2:13 PM PSTHazardous Seas WatchEKA13 hr

Nearby

River Flood Watches in California, 2015Every river flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.